Alert archive / Arkansas / Flash Flood Watches in 2013

Flash Flood Watch 7, NWS Tulsa, OK

August 3, 20134 counties in Arkansas; 4 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Aug 3, 2013, 3:23 PM CDT for 4 counties in Arkansas; 4 counties in Oklahoma. It took effect at Aug 4, 2013, 4:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2013, 3:23 PM CDT (20:23 UTC)
In effect from
Aug 4, 2013, 4:00 AM CDT
Expired
Aug 5, 2013, 8:34 AM CDT
In force
29 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WGUS64 KTSA 032023
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SAT AUG 3 2013


ARZ001-002-010-011-OKZ056>058-063-040930-
/O.NEW.KTSA.FF.A.0007.130804T1200Z-130805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
323 PM CDT SAT AUG 3 2013

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND 
  NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND 
  WASHINGTON. IN NORTHEAST OKLAHOMA...CRAIG...DELAWARE...NOWATA 
  AND OTTAWA. 

* FROM SUNDAY MORNING THROUGH SUNDAY EVENING

* ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
  DEVELOP ACROSS KANSAS OVERNIGHT...AND MOVE INTO PARTS OF FAR
  NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY MORNING. VERY
  HEAVY RAINFALL IS EXPECTED...WITH 1 TO 2 INCHES OF RAIN
  POSSIBLE ALONG WITH LOCALLY HEAVIER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
6 follow-up statements
898 
WGUS64 KTSA 040131
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SAT AUG 3 2013

ARZ001-002-010-011-OKZ056>058-063-041015-
/O.EXT.KTSA.FF.A.0007.130804T0900Z-130805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
831 PM CDT SAT AUG 3 2013

...FLASH FLOOD WATCH NOW IN EFFECT FROM 4 AM CDT SUNDAY THROUGH
SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS... 
  BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...NOWATA AND OTTAWA. 

* FROM 4 AM CDT SUNDAY THROUGH SUNDAY EVENING

* ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
  DEVELOP ACROSS KANSAS OVERNIGHT...AND MOVE INTO PARTS OF FAR
  NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY SUNDAY MORNING.
  VERY HEAVY RAINFALL IS EXPECTED...WITH 1 TO 2 INCHES OF RAIN
  POSSIBLE ALONG WITH LOCALLY HEAVIER AMOUNTS. PARTS OF
  BENTON...MADISON...AND CARROLL COUNTIES THAT REMAIN SATURATED
  DUE TO 2 TO 3 INCHES OF RAIN SATURDAY MORNING WILL BE MOST AT
  RISK FOR ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
752 
WGUS64 KTSA 040839
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
339 AM CDT SUN AUG 4 2013

ARZ001-002-010-011-OKZ056>058-063-050000-
/O.CON.KTSA.FF.A.0007.130804T0900Z-130805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
339 AM CDT SUN AUG 4 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS... 
  BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...NOWATA AND OTTAWA. 

* THROUGH THIS EVENING

* A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER KANSAS IS EXPECTED
  TO MOVE INTO PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST 
  ARKANSAS THIS MORNING. VERY HEAVY RAINFALL IS EXPECTED...WITH 
  1 TO 2 INCHES   OF RAIN POSSIBLE ALONG WITH LOCALLY HEAVIER AMOUNTS. 
  PARTS OF BENTON...MADISON...AND CARROLL COUNTIES THAT REMAIN SATURATED 
  DUE TO 2 TO 3 INCHES OF RAIN SATURDAY MORNING WILL BE MOST AT 
  RISK FOR ADDITIONAL FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
729 
WGUS64 KTSA 042026
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT SUN AUG 4 2013

ARZ001-002-010-011-OKZ056>058-063-050930-
/O.EXT.KTSA.FF.A.0007.000000T0000Z-130805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
326 PM CDT SUN AUG 4 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS... 
  BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...NOWATA AND OTTAWA. 

* THROUGH MONDAY MORNING

* A FEW PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
  THE REMAINDER OF THE DAY AND THROUGH TONIGHT ACROSS PORTIONS
  OF FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AN
  ADDITIONAL INCH TO PERHAPS TWO INCHES OF RAIN WILL BE
  POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
080 
WGUS64 KTSA 050215
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SUN AUG 4 2013

ARZ001-002-010-011-OKZ056>058-063-051000-
/O.CON.KTSA.FF.A.0007.000000T0000Z-130805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
915 PM CDT SUN AUG 4 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS... 
  BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...NOWATA AND OTTAWA. 

* UNTIL 7 AM CDT MONDAY

* PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
  TONIGHT ACROSS PORTIONS OF FAR NORTHEASTERN OKLAHOMA AND
  NORTHWEST ARKANSAS. AN ADDITIONAL INCH TO PERHAPS TWO INCHES OF
  RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
794 
WGUS64 KTSA 050836
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT MON AUG 5 2013

ARZ001-002-010-011-OKZ056>058-063-051800-
/O.EXT.KTSA.FF.A.0007.000000T0000Z-130805T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
336 AM CDT MON AUG 5 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS... 
  BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...NOWATA AND OTTAWA. 

* UNTIL 1 PM CDT THIS AFTERNOON

* PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH 
  THIS MORNING ACROSS PORTIONS OF FAR NORTHEASTERN OKLAHOMA AND 
  NORTHWEST ARKANSAS. AN ADDITIONAL INCH TO PERHAPS TWO INCHES 
  OF RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS.  TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
054 
WGUS64 KTSA 051334
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
834 AM CDT MON AUG 5 2013


ARZ001-002-010-011-OKZ056>058-063-051445-
/O.CAN.KTSA.FF.A.0007.000000T0000Z-130805T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...JAY
834 AM CDT MON AUG 5 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA HAS BEEN CANCELLED. LIGHT TO OCCASIONALLY
MODERATE RAIN WILL CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH MUCH OF THE MORNING...BUT RAINFALL
RATES AND ACCUMULATIONS ARE NOT EXPECTED TO BE GREAT ENOUGH TO
CAUSE FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 12:16 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 3, 12:16 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT SAT AUG 3 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... LINGERING RAIN SHOWERS MAY TEMPORARILY AFFECT
A FEW SITES OVER THE NEXT FEW HOURS. OTHER THAN THAT... VFR
CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE FORECAST
PERIOD. THUNDERSTORM CHANCES WILL INCREASE ACROSS MUCH OF THE
REGION OVERNIGHT TONIGHT. POSSIBLY AFFECTED SITES HAVE PROB30
GROUPS TO ACCOUNT FOR THIS POTENTIAL.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CDT SAT AUG 3 2013/

..UPDATE...

DISCUSSION...
PRECIPITATION ACROSS THE AREA IS TAPERING OFF RAPIDLY THIS
MORNING. HAVE UPDATED THE FORECAST TO ADJUST POPS... TAKING INTO
ACCOUNT LATEST TRENDS AND EXPECTATIONS. PRODUCTS HAVE BEEN SENT.

PREV DISCUSSION... /ISSUED 747 AM CDT SAT AUG 3 2013/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ASIDE FROM TSRA ACTIVITY OVER NW AR AND TULSA ATTM...THE MAJORITY
OF THE TAF PERIOD WILL BE VFR. IFR CONDITIONS HAVE BEEN OBSERVED
IN THE HEAVIER STORMS. THIS ACTIVITY IS FORECAST TO DISSIPATE BY
AROUND MIDDAY. STORMS ARE EXPECTED TO FORM OVER SRN KS AGAIN
TONIGHT...AND FUTURE TAF ISSUANCES SHOULD GET A BETTER HANDLE ON
WHERE THIS MIGHT TRACK.

LACY

PREV DISCUSSION... /ISSUED 257 AM CDT SAT AUG 3 2013/

DISCUSSION...
TONIGHT WE HAVE A THUNDERSTORM COMPLEX ACROSS SOUTHEAST KANSAS
MERGING WITH THUNDERSTORMS ACROSS SOUTHWEST MISSOURI. THE TAIL
END OF THIS COMPLEX WILL WORK ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS MORNING. MAY SEE ADDITIONAL THUNDERSTORMS DEVELOP LATE
THIS AFTERNOON AND EVENING ALONG ANY OUTFLOW BOUNDARIES THAT MAY STILL
BE LINGERING ACROSS THE AREA. WILL CONTINUE THE BEST CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 18Z. WHILE THE BULK OF THE
HEAVIER PRECIPITATION IS EXPECTED TO FALL OUTSIDE OF THE TULSA CWA, AN INCH
OR SO OF RAIN IS NOT OUT OF THE QUESTION WITHIN THE WATCH AREA. WILL ALSO ISSUE
A HEAT ADVISORY FOR TODAY FOR PORTIONS OF EASTERN OKLAHOMA, MAINLY SOUTH OF
HIGHWAY 412 WHERE HEAT INDEX VALUES ARE EXPECTED EXCEED THE 105 DEGREE
THRESHOLD.

WITH A FRONTAL BOUNDARY LINGERING NEAR THE KANSAS/OKLAHOMA BORDER, MORE
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND INTO SUNDAY WITH
THE BEST CHANCES ACROSS THE NORTHERN PORTIONS OF THE REGION. THIS BOUNDARY
WILL ALSO HELP KNOCK A COUPLE OF DEGREES OFF THE TEMPERATURE ON SUNDAY.

THE HOTTEST PART OF THE UPCOMING WEEK WILL OCCUR IN THE MONDAY THROUGH
WEDNESDAY TIME-FRAME. HOWEVER, THERE WILL CONTINUE TO BE CHANCES OF
SHOWERS AND THUNDERSTORMS AS THE AREA REMAINS ON THE PERIPHERY OF THE
MID-LEVEL RIDGE.

ANOTHER COLD FRONT WILL NUDGE INTO THE AREA LATE WEDNESDAY NIGHT WITH THE
BOUNDARY LINGERING OVER THE REGION INTO SATURDAY. THIS WILL HELP MODERATE
TEMPERATURES AND BRING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS TO
THE AREA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ060-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

     FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ056-OKZ057-OKZ058-
     OKZ063.

AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

AVIATION...06
Hazardous weather outlook, Aug 3, 2:54 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SAT AUG 3 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
254 PM CDT SAT AUG 3 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAN.
	ONSET...OVERNIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTH OF A LINE FROM OKEMAH TO MCALESTER TO POTEAU.
	ONSET...ONGOING THROUGH LATE AFTERNOON.

DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON ACROSS
MUCH OF SOUTHEAST OKLAHOMA AND ALSO PARTS OF OKFUSKEE COUNTY. HEAT
INDICES ARE EXPECTED TO PEAK BETWEEN 100 AND 105.

THERE IS A SMALL CHANCE THAT THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND IF
THIS OCCURS...THERE IS A LIMITED THREAT OF SEVERE WEATHER. IN
ADDITION...ANOTHER THUNDERSTORM COMPLEX SIMILAR TO LAST NIGHT AND
THIS MORNING IS EXPECTED TO DEVELOP IN KANSAS LATE THIS AFTERNOON
AND EVENING...AND MOVE SOUTHEASTWARD INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS OVERNIGHT. THIS WILL PRESENT GREATER HEAVY
RAINFALL AND FLASH FLOODING CONCERNS...AS WELL AS SOME DAMAGING WIND
AND HAIL THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX SHOULD BE ONGOING ACROSS NORTHEAST OKLAHOMA
AND POSSIBLY NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING...WITH A
CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING...ESPECIALLY
NORTHEAST OF A NOWATA TO JAY TO FAYETTEVILLE LINE. SMALL CHANCES FOR
STORMS WILL CONTINUE MONDAY AND TUESDAY OVER FAR NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS...WITH A BETTER CHANCE LATER IN THE WEEK.

HEAT AND HUMIDITY WILL PERSIST THROUGH MUCH OF NEXT WEEK UNTIL A
COOL FRONT MOVES SOUTHWARD INTO THE REGION...PROVIDING SOME RELIEF
BY THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 3, 1:30 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       1 S BEAVER              36.46N 93.77W
08/03/2013  M0.00 INCH       CARROLL            AR   TRAINED SPOTTER

            MEASURED 2.3 INCHES FROM STORM THIS MORNING.

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:39 AM CDTSpecial Weather StatementTSABenton36 min
Aug 3, 6:05 AM CDTSpecial Weather StatementTSABenton25 min
Aug 3, 7:13 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Franklin, Madison, Washington2 hr
Aug 3, 8:03 AM CDTFlash Flood WarningTSABenton4 hr
Aug 3, 8:12 AM CDTFlash Flood WarningTSACarroll, Madison4 hr
Aug 3, 3:29 AM CDTHeat AdvisoryTSACherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 7 more16 hr

Nearby

Flash Flood Watches in Arkansas, 2013Flash Flood Watches in Oklahoma, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.